Certain Facial Wasting?
Apr 2, 2003
While reading some of the posts, I noticed that you had responded to an individual (Mar. 19) and had stated that facial wasting is almost certain in persons on HIV meds.
Currently, I'm not on meds yet (I actually just posted a question about whether or not I should start), but, if it's true that facial wasting is certain, should I be mentally preparing myself for this? Being of German descent, I have high cheek bones and a thin face to begin with. Basically, if I have any facial wasting, my life will be over as I know it. I just don't know how I'll deal with side effects like that.
Exactly how certain is facial wasting, and how should I be preparing for that? What other horrific side effects should I be mentally preparing for?
Thanks for your time David-
Response from Dr. Wohl
Whoa! I certainly did not say that facial wasting was certain with HIV therapy. It is just the opposite. Most people do not seem to get major body shape changes after initiating HIV therapies. How common facial wasting is during HIV treatment is not clear and is complicated by the lack of a really good and convenient objective measure of facial fat.
Being aware of potential side effects of the medications you are considering is prudent but whether you will get these or not no one can tell you. The good news about facial wasting is that it does not happen overnight. Now, we do not know that stopping or changing your meds will prevent worsening of early fat wasting but it makes some sense.
Please tell everyone you spoke to about facial wasting with HIV medications the real deal. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting HIV Sharing A Razor
- Odds Of Infection Sharing A Toothbrush
- Too Scared To Get Tested After Unprotected Oral Sex Without Ejaculation
- HIV Infection Risk Sex With A Prostitute
- Tingling Lips After Touching Penis Worried I Have HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.